Alert archive / California / Hazardous Seas Warnings in 2010

Hazardous Seas Warning 74, NWS Eureka, CA

August 25, 2010

NWS Eureka, CA issued this hazardous seas warning at Aug 25, 2010, 2:30 PM PDT. It took effect at Aug 26, 2010, 7:33 PM PDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2010, 2:30 PM PDT (21:30 UTC)
In effect from
Aug 26, 2010, 7:33 PM PDT
Expired
Aug 28, 2010, 2:37 AM PDT
In force
31 hr
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Aug 25, 3:00 AM PDT, 11 hours 30 minutes earlier.

Area forecast discussion, Aug 25, 3:00 AM PDT, 11 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
300 AM PDT WED AUG 25 2010

.SYNOPSIS...HIGH PRESSURE OVER THE REGION WILL MAINTAIN SUNNY SKIES
AT THE COAST AND ABOVE NORMAL TEMPERATURES TODAY. A TROUGH OF LOW
PRESSURE WILL BRING COOLER TEMPERATURES BACK TO NORTHWEST CA ON
THURSDAY.
&&

DISCUSSION...STRONG RIDGING ALOFT CONTINUES TO PROVIDE CLEAR SKIES
ACROSS NW CA. WEAKENING OFFSHORE FLOW WILL RESULT IN SLIGHTLY COOLER
TEMPS ALONG THE COAST THIS AFTERNOON BUT INTERIOR TEMPS WILL BE
SIMILAR TO TUE. THE RIDGE AXIS SHIFTS E INTO THU AS AN UPPER LEVEL
TROUGH BEGINS TO DEEPEN OVER THE E PAC. THIS WILL RESULT IN A RETURN
OF EVENING AND MORNING STRATUS/FG TO THE COAST ALONG WITH COOLER
TEMPS ACROSS THE INTERIOR ON THU. MODELS IN GOOD AGREEMENT IN
CONTINUING TO DEEPEN THE TROUGH OVER THE W COAST THIS WEEKEND A MUCH
COOLER TEMPERATURE TREND AND A SCHC OF SHOWERS TO THE REGION HEADING
INTO THE WEEKEND. A MINOR SHORTWAVE WILL DEEPEN THE TROUGH FURTHER
SAT INTO SUN MAINTAINING A SCHC OF SHOWERS AND INTRODUCING THE
THREAT OF ISOLD TSTMS. 00Z RUNS MOVE THE WAVE THROUGH SLIGHTLY
FASTER THAN PREVIOUS RUNS WITH GREATEST MID LEVEL HEIGHT FALLS
PASSING ACROSS NW CA SAT INTO SUN. GIVEN THE QUICKER
TIMING...INCLUDED MENTION OF SCHC TSTMS SAT AFTERNOON OVER HIGHER
TERRAIN OF TRINITY COUNTY AND MAINTAINED SCHC TSTMS SUN AFTERNOON.
MODELS CONTINUE TO SHOW THE TROUGH AXIS SHIFTING E AND UPPER LEVEL
RIDGING BEGINNING TO BUILD OVER THE W COAST HEADING INTO NEXT WEEK
ENDING THE PRECIP CHCS ACROSS THE REGION.
&&

.AVIATION...VFR CONDS TODAY. THE EXCEPTION BEING SHALLOW GROUND FOG
POSSIBLY REDUCING VSBYS INTO THE MVFR CATEGORY AT THE COASTAL TAF
SITES FOR A FEW HOURS THIS MORNING. ONSHORE FLOW DEVELOPS THIS
AFTERNOON WITH STRATUS MAKING A STRONG PUSH TO THE COAST AFT
00Z...CIGS AND VSBYS ARE HARD TO GUESS AT THIS POINT...BUT MVFR AT A
MINIMUM IS PROBABLY A GOOD BET. JCA
&&

.MARINE...A THERMAL TROUGH ALONG THE COAST WILL HELP KEEP NORTH
WINDS LIGHT TO MODERATE TODAY. A SOUTHERLY SWELL AROUND 4 FT WILL
CONTINUE TO MOVE THROUGH THE WATERS INTO THU BEFORE BECOMING MASKED
BY THE INCREASING NORTH WINDS AND BUILDING SHORT PERIOD SEAS. THE
TROUGH PUSHES INLAND ON THU AS HIGH PRESSURE BUILDS OFFSHORE. WINDS
AND SEAS WILL BEGIN TO RAMP UP AS A RESULT...WITH GALE CONDS
POSSIBLE THU NIGHT THROUGH FRI NIGHT OVER THE SOUTHERN OUTER WATERS.
A DEEP TROUGH WILL DIG OFF THE WEST COAST FRI NIGHT INTO SAT...WITH
VARIABLE WINDS POSSIBLE AS MODELS ARE STILL STRUGGLING WITH WHETHER
OR NOT A SFC LOW WILL PUSH ACROSS THE WATERS. MODERATE TO STRONG
NORTH WINDS WILL RETURN AS THE TROUGH PUSHES EAST FOR THE SECOND
HALF OF THE WEEKEND. JCA
&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SCA FROM 10 PM PDT TONIGHT TO SUN FOR PZZ470.
SCA FROM 6 AM PDT THU TO THU EVENING FOR PZZ475.
GALE WATCH FROM THU EVENING THROUGH LATE FRI FOR PZZ475.
HAZARDOUS SEAS WATCH FROM THU EVENING THROUGH SAT FOR PZZ475.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Aug 25, 7:51 AM PDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
751 AM PDT WED AUG 25 2010

CAZ001>003-076-261500-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
751 AM PDT WED AUG 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-261500-
UPPER TRINITY RIVER-
751 AM PDT WED AUG 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS ACROSS THE
HIGHER TERRAIN SATURDAY AND SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 2:37 AM PDTGale WatchEKA12 hr
Aug 25, 2:37 AM PDTSmall Craft AdvisoryEKA5 days
Aug 25, 2:37 AM PDTHazardous Seas WatchEKA12 hr
Aug 25, 2:30 PM PDTGale WatchEKA24 hr
Aug 25, 2:30 PM PDTGale WarningEKA60 hr
Aug 25, 2:30 PM PDTHazardous Seas WatchEKA24 hr

Nearby

Hazardous Seas Warnings in California, 2010Every hazardous seas warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.